SMITH & NEPHEW, INC. TANDEM TRIAL SHELL HANDLE; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Back to Search Results |
| Model Number |
71362803 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/19/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
Event or Problem Description
It was reported that the tandem trial shell handle is broken.It is unknown how this occurred.It is unknown whether the incident happened or not in a surgical environment or if there was a patient involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection confirms the device is broken in two pieces.Both pieces were returned.The manufacture date is 2013.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.